Parents should watch for these signs of dangerous synthetic drug ‘Molly’

File photo "Molly".

LARGO, Fla. (WFLA) — Overdoses of a synthetic drug called “Molly” recently sent two people from Largo to the hospital.

Don’t let the pretty name fool you. “Molly” is serious stuff.  It’s a synthetic concoction that is sometimes mixed with other drugs. It’s slang for “molecular” and also goes by ecstasy or “MDMA.”

“It’s a very dangerous drug. And one of the biggest problems with it is, a lot of times when individuals are taking the drug, it’s not actually what they think they’re taking,” said Dr. Patrick Mularoni of All Children’s Hospital.

The local Molly overdoses point out the need for parents to be vigilant to guard against a similar incident.

RELATED: Largo Police warn against “Molly”

“I think as a parent, if you notice changes in your child with who they’re hanging out with and then you notice that your child isn’t sleeping or going out and seems to be staying up most of the night.

That would be the first sign,” said Dr. Mularoni.

Other tell-tale signs can give a Molly user away.

“One of the things you’re gonna notice is that they have a lot of energy. There’s gonna be rapid speech, they’re not gonna be sleeping very well. They’re gonna have very quick movements. Things like that,” said Dr. Mularoni.

Molly can lead to some scary behavior, tool

RELATED: Heartbroken family warns of synthetic pot after teen’s death

“Jaw clenching, sweating, violent behavior , bizarre behavior, panic attacks,” said Lana Beck.

A Molly overdose can lead to dehydration, increased body temperature, kidney failure, anxiety and confusion.

“Kids need to be aware that it’s like playing Russian roulette if they chose to take this drug. It’s very dangerous,” said Lona Beck from Drug-free America.

In the Largo Molly overdoses, police believe the users knew each other, so they may have taken a drug from the same batch. But, that doesn’t mean it was the same dosage. The drug is often made in overseas labs with no oversight and no quality control.

“Users don’t know what they’re getting because the drug is cut with all kinds of chemical compounds and even drugs like heroin,” said Lana Beck.

RELATED: What you should know about the dangerous drug Flakka

 

 

WFLA.com provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others and keep the conversation on topic and civil. If you see an inappropriate comment, please flag it for our moderators to review.

3 thoughts on “Parents should watch for these signs of dangerous synthetic drug ‘Molly’

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s